MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400502S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, 5mm x 2cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used for pre-dilation, however, it ruptured at 15 atm for 30 sec.Perfect for dilation of the lesion.So, the smart stent was implanted, and post-dilation was performed.The procedure was completed.There was no reported patient injury.The lesion was the right external iliac artery.An approach was made from the right common femoral artery.The device will not be returned for evaluation as it was discarded due to hospital regulation.
 
Additional Manufacturer Narrative
As reported, 5mm x 2cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used for pre-dilation; however, it ruptured at 15 atm for 30 sec.Perfect for dilation of the lesion.So, the smart stent was implanted, and post-dilation was performed.The procedure was completed.There was no reported patient injury.The lesion was the right external iliac artery.An approach was made from the right common femoral artery.The product was not returned for analysis as it was discarded due to hospital regulation.A product history record (phr) review of lot 82167274 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.(b)(4).Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 5MM2CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11923228
Report Number9616099-2021-04593
Device Sequence Number948572
Product Code LIT
UDI-Device Identifier20705032059289
UDI-Public20705032059289
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number4400502S
Device Catalogue Number4400502S
Device Lot Number82167274
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1